Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    TNF's
    avatar
    Seagle1963 posted:
    Ok, I am a bit lost. I got diagnosid with RA in 2009. I had always worked on my feet, and used my hands, and just chalked it all up to age and abuse. I had enough bone loss that I retired (thank God for that insurance policy). I started out on MTX, then MTX and Humira. About a year later, the bone loss had slowed, but not enough, so I switched from Humira to Enbrel. Had a slowing/stoppage of bone erosion in hands and wrists, but then the feet took off. I also started developing inflammatory artheritis in my hands, for which we added Cymbalta. Now, we have switched the Enbrel to Symphoni. I will say the Symphoni is a much easier shot that either Enbrel or Humira. Has anyone else had anything happen like this? I am beyond frustrated (aren't we all), and want it "all better right now". I have had a few flares in the past, which responded well to prednisone.
    The kicker of all this is I will only be 50 in January. Honestly, I am not sad or depressed, but I am, well, pissed off about it all.
    Reply
     
    avatar
    Scott Zashin, MD responded:
    For most of my patients, I will combine a biologic like Simponi with a DMARD such as MTX, Arava or Plaquenil to increase the chance of effectiveness. I typically prescribe the MTX by weekly shot to increase absorption.
     
    avatar
    Seagle1963 replied to Scott Zashin, MD's response:
    Thanks Dr Zashin. I have been on MTX from the get go, every week at 0.3ml. We have attempted to go up on the dosage, but my liver enzymes always spike (and no titers for any of the Hepatitises). The only other think I take is advil for pain and flexaril prn at bedtime. The flexaril is actually more for my back...I had a laminectomy at L2-4 in 2003, but still have bulging discs at T1-2 and T 5-6. If I overdo anything, my back lets me know.


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.